# SDR 2012FA0000141

- Difficulty date: March 3, 2012
- Submitted: March 6, 2012
- Operation: General aviation
- Aircraft: N6994T
- Make and model: Cessna 310D
- Aircraft serial: 39294
- Engine: Cont IO470D
- Propeller: Mcauly 3AF32C*
- System (JASC): 6113 · Propeller Spinner Section
- Part: Support
- Part number: 08550303
- Condition: Cracked
- Location: Spinner
- Part time: 264 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DURING A ROUTINE TAKEOFF,  NOTICED THAT THE LT PROPELLER SPINNER WAS OSCILLATING UP AND DOWN APPROX 4.0" AT THE SPINNER TIP.  AN IMMEDIATE RETURN FOR LANDING AND THE REMOVAL OF THE AFFECTED PROPELLER SPINNER FOUND THE PROBLEM TO BE A SHATTERED SPINNER SUPPORT. THIS CONDITION ALLOWED THE SPINNER TO HIT THE NOSE BOWL OF THE ENGINE COWL AND CUT INTO THE FACING SURFACE.  FURTHER INSP, CONSISTING OF REMOVING THE RT ENGINE SPINNER, FOUND THE SPINNER SUPPORT TO HAVE A 3.0" CRACK PROTRUDING FROM THE CENTER OUTWARD.  AT THE ANNUAL INSP, APPROX 4.0 HOURS EARLIER, THESE PARTS WERE REMOVED AND INSPECTED WITH NO CRACKS FOUND.  IT IS IMPORTANT TO NOTE THAT THESE SUPPORTS ARE MADE OF A PLASTIC COMPOUND.  PARTS WERE INSTALLED ON THE ACFT IN 1999.  TOTAL TIME ON BOTH PARTS IS 264.0 HOURS SINCE NEW.
